An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
In a prospective study, 15 patients [9 females and 6 males] aged 2−64 years were described, out of whom, 11 patients developed severe DRESS syndrome, three patients developed severe toxic epidermal necrolysis (TEN) and one patient developed severe Stevens-Johnson syndrome (SJS) and severe TEN during treatment with dapsone [route not stated; time to reactions onsets and outcomes not stated].
The patients, who had various underlying conditions, started receiving treatment with dapsone. The dose of dapsone ranged ranged 18 mg/day−100 mg/day. Eventually, the patients developed various cutaneous manifestations and subsequently diagnosed with dapsone-induced severe cutaneous adverse reactions (SCARs), which included DRESS syndrome (11 patients), TEN (three patients) and SJS with TEN (one patient). Of these 15 patients, five patient had SCARs along with mucosal involvement.
Author comment: "Of these, 15 were patients with dapsone-induced [severe cutaneous adverse reactions]". "Furthermore, the clinical manifestations of dapsone-induced [severe cutaneous adverse reactions] caused fever, dermatological manifestation and abnormal of blood, liver, lymph node, renal, lung, and heart".
- Tempark T, et al. Dapsone-induced severe cutaneous adverse drug reactions are strongly linked with HLA-B*13: 01 allele in the Thai population. Pharmacogenetics and Genomics 27: 429-437, No. 12, Dec 2017. Available from: URL: http://doi.org/10.1097/FPC.0000000000000306 - ThailandCrossRefPubMedGoogle Scholar